Alert archive / Florida / Special Weather Statements in 2009

Special Weather Statement, NWS Miami, FL

July 1, 2009Glades County, Florida

NWS Miami, FL issued this special weather statement at Jul 1, 2009, 11:21 AM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2009, 11:21 AM EDT (15:21 UTC)
Expired
Jul 1, 2009, 11:45 AM EDT
In force
24 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2590 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2590 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 011521
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1121 AM EDT WED JUL 1 2009

FLZ063-011545-
GLADES FL-
1121 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHERN GLADES COUNTY...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BRIGHTON SEMINOLE INDIAN...MOVING
NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT...

  STATE ROAD 721. 

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN 
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL 
OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN 
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER 
IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2720 8091 2719 8091 2705 8125 2708 8127
      2712 8127 2713 8126 2713 8119 2713 8117
      2721 8117 2722 8116 2722 8095
TIME...MOT...LOC 1519Z 239DEG 22KT 2712 8120

$$

DG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:30 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 1, 8:30 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
830 AM EDT WED JUL 1 2009

.AVIATION...SCATTERED CONVECTION WILL SPREAD OVER THE SOUTH FLORIDA
PENINSULA AND EXPAND THIS MORNING. TIMING AND LOCATION AT ANY ONE
TERMINAL IMPOSSIBLE TO DETERMINE SO HAVE JUST LEFT VCTS IN ALL TAFS
AND WILL AMEND AS NECESSARY. BRIEF PERIODS OF MVFR/IFR MAY OCCUR BUT
WILL PERSIST 15 MINUTES OR LESS AT ANY ONE LOCATION. SOUTHWEST FLOW
IS ANTICIPATED TO BE STRONG ENOUGH TO INHIBIT THE FORMATION OF AN
EAST COAST SEA BREEZE.

&&

DISCUSSION...AS THE 50H UPPER LOW SPINS OVER THE GREAT LAKES REGION
...THE 50H TROUGH AXIS DEVELOPS WELL W OF THE FLA PENINSULA. AS THIS
OCCURS...THE 50H HIGH PRES RIDGE...CURRENTLY OVER THE S ATLC BEGINS
TO NOSE INTO THE FLA STRAITS AND INTO THE S PORTIONS OF THE GULF OF
MEX. AT THE SURFACE...A STALLED FRONTAL BOUNDARY WILL LIE ACROSS THE
SE U.S. WITH A SURFACE RIDGE OF HIGH PRES OVER THE FLA STRAITS/KEYS.
THIS ENSURES A PERSISTENT SW FLOW AT THE SURFACE AND ALOFT TODAY
THROUGH FRIDAY WHICH WILL CONTINUALLY PUSH A MOIST TROPICAL FLOW
TOWARD THE AREA.

FOR THE SHORT TERM...TODAY THROUGH FRIDAY...SHORT RANGE MODELS
INDICATE WEAK SHORT WAVES EMBEDDED IN THE SW FLOW ALOFT CROSSING
S FLA AGAIN TODAY. THIS ASSURES RAIN FOR ALL AREAS BUT MAINLY THE E
1/2. THOUGH ANY E COAST SEA BREEZE WILL BE LIMITED TO THE IMMEDIATE
E COAST...IF AT ALL...LOW LEVEL CONVERGENCE FROM SOUTHERLY FLOW OVER
THE ATLC WITH THE PREVAILING SOUTHWESTERLY WILL RAMP UP THE CHANCES
OF ACCUMULATION. THE PRESSURE GRADIENT BETWEEN THE RIDGE TO THE S
AND THE STALLED BOUNDARY OVER THE SE U.S. ASSURES THAT ANY SHRA
/TSTMS COULD PRODUCE GUSTY WINDS TO GO ALONG WITH LOCALLY HEAVY
RAIN. THE ONLY SAVING GRACE...THOUGH EXTREMELY AT A MINIMUM...WILL
BE SLIGHTLY LOWER POPS ACROSS THE EXTREME S PORTION OF THE AREA DUE
TO THE NEARNESS OF THE RIDGE AXIS. LITTLE CHANGE EXPECTED THURSDAY
BUT FRIDAY THE SURFACE TO 850MB RIDGE AXIS MOVES A LITTLE FURTHER N
AGAIN LOWERING POPS MAINLY OVER THE S TIP OF THE PENINSULA AND THE
EXTREME SE COAST. MAX/MIN TEMPS AGAIN SEASONAL.

.EXTENDED PERIOD...SATURDAY THROUGH TUESDAY...A 50H RIDGE OVER THE
ROCKY MTNS BEGINS TO BUILD. SHORT WAVES ROUNDING THE TOP OF THE
RIDGE AND DIVING SE INTO THE BROAD 50H TROUGH BEGINS TO MOVE THE
TROUGH E WITH THE ATLC RIDGE ALSO RETREATING E. THIS DEEPENS THE
WESTERLY FLOW ACROSS S FLA. EVEN THOUGH THE AIRMASS MAY BECOME A BIT
DRIER. DIURNAL CONVECTION AFFECTING MAINLY THE INTERIOR AND E AND
NOCTURNAL W COAST ACTIVITY CAN BE EXPECTED.

&&
.MARINE...THE PRES GRADIENT MINUTELY BEGINNING TO RELAX WITH WINDS
GRADUALLY WEAKENING. SEAS TO 5 FEET IN THE GULF STREAM EARLY TODAY
OFF OF PALM BEACH. WINDS ALOFT STILL 20 TO 25 KTS AND MARINERS NEED
TO BE CONCERNED ABOUT HIGHER WINDS AND SEAS IN AREAS OF PRECIP
-ITATION. WINDS DECREASE FARTHER INTO FRIDAY AND INTO THE WEEKEND AS
THE RIDGE AXIS MOVES ACROSS S FLA. MODERATE RISK OF RIP CURRENTS W
COAST BEACHES AGAIN TODAY.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  74  90  76 / 80 40 60 30
FORT LAUDERDALE  90  75  89  77 / 60 30 50 30
MIAMI            90  76  90  78 / 50 30 40 20
NAPLES           88  77  90  76 / 70 30 60 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jul 1, 5:03 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
503 AM EDT WED JUL 1 2009

FLZ063-066>075-168-172>174-020015-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
503 AM EDT WED JUL 1 2009

...NUMEROUS THUNDERSTORMS TODAY AND THIS EVENING...
...STRONG GUSTY WINDS WITH STRONGEST STORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: A SOUTHWEST WIND OF 10 TO 15 MPH ALONG THE COLLIER
COUNTY COAST WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP EARLY IN THE MORNING ACROSS THE SOUTHWEST COASTAL REGION
BECOMING NUMEROUS AS THEY SPREAD NORTHEAST. THE HIGHEST
CONCENTRATION OF STORMS WILL BE EXTEND FROM COLLIER COUNTY TO
NORTHERN BROWARD COUNTY AND POINTS NORTH. THE STRONGEST STORMS
WILL CONTAIN FREQUENT LIGHTNING STRIKES ALONG WITH VERY HEAVY
RAINFALL AND GUSTY WINDS TO 45 MPH.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
WIND GUSTS TO 45 MPH.

FLOODING: ALTHOUGH SHOWERS AND STORMS WILL MOVE RATHER QUICKLY
TODAY, THEY WILL PRODUCE HEAVY RAINFALL AND COULD MOVE OVER THE
SAME AREA FOR A PERIOD OF TIME. THIS COULD RESULT IN STREET
FLOODING AND FLOODING OF POORLY DRAINED AREAS AT ISOLATED LOCALES
THIS AFTERNOON, ESPECIALLY ALONG THE EAST COAST METROPOLITAN AREA
AND PRIMARILY FROM NORTHERN BROWARD INTO EASTERN PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DEEP TROPICAL MOISTURE WILL CONTINUE ACROSS SOUTH FLORIDA THROUGH
FRIDAY. THIS WILL ALLOW FOR ANOTHER ROUND OF SCATTERED TO
NUMEROUS THUNDERSTORMS ON THURSDAY AND FRIDAY, BUT MAINLY IN THE
AFTERNOON CONCENTRATED ACROSS THE INTERIOR AND EAST COAST REGIONS
FROM EASTERN BROWARD AND PALM BEACH COUNTIES. GUSTY WINDS, FREQUENT
LIGHTNING, AND HEAVY RAINFALL, WHICH COULD LEAD TO SOME MINOR
STREET FLOODING, WILL BE THE BIGGEST THREATS FROM THE STORMS. A
SLOW DRYING TREND IS EXPECTED BY THE UPCOMING HOLIDAY WEEKEND WITH
SCATTERED THUNDERSTORMS BECOMING MORE CONCENTRATED ALONG SEA
BREEZE BOUNDARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 1, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1121 AM EDT WED JUL 1 2009

FLZ063-011545-
GLADES FL-
1121 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHERN GLADES COUNTY...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BRIGHTON SEMINOLE INDIAN...MOVING
NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT...

  STATE ROAD 721.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2720 8091 2719 8091 2705 8125 2708 8127
      2712 8127 2713 8126 2713 8119 2713 8117
      2721 8117 2722 8116 2722 8095
TIME...MOT...LOC 1519Z 239DEG 22KT 2712 8120

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:39 PM EDTSpecial Weather StatementMFLMonroe51 min
Jun 30, 8:42 PM EDTSpecial Weather StatementMFLMonroe48 min
Jun 30, 9:01 PM EDTSpecial Marine WarningMFL59 min
Jun 30, 9:26 PM EDTSpecial Weather StatementMFLMiami-Dade64 min
Jul 1, 9:24 AM EDTSpecial Marine WarningMFL40 min
Jul 1, 12:26 PM EDTSpecial Marine WarningMFL94 min
Jul 1, 1:40 PM EDTSpecial Weather StatementMFLMartin35 min
Jul 1, 1:45 PM EDTSpecial Weather StatementMFLHendry30 min
Jul 1, 1:51 PM EDTSpecial Marine WarningMFL54 min
Jul 1, 2:00 PM EDTSpecial Weather StatementMFLBroward30 min
Jul 1, 2:05 PM EDTSpecial Marine WarningMFL95 min
Jul 1, 2:28 PM EDTSpecial Weather StatementMFLBroward32 min
Jul 1, 2:41 PM EDTSpecial Weather StatementMFLBroward34 min
Jul 1, 2:54 PM EDTSpecial Marine WarningMFL51 min
Jul 1, 5:23 PM EDTSpecial Marine WarningMFL52 min
Jul 1, 7:09 PM EDTSpecial Marine WarningMFL51 min
Jul 1, 7:54 PM EDTSpecial Marine WarningMFL53 min

Nearby

Special Weather Statements in Florida, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.